Missouri, 2015Tornadoes in Missouri, July 8, 2015
July 8, 2015 · NWS LSX · 2 events in 2 counties and zones
Isolated severe thunderstorms developed on July 8th. One of the storms produced a brief tornado.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated severe thunderstorms developed on July 8th. One of the storms produced a brief tornado.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jul 8, 2:59 PM CST, 2 hours 44 minutes earlier.
Area forecast discussion, Jul 8, 2:59 PM CST, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
359 PM CDT WED JUL 8 2015
.SHORT TERM: (THROUGH LATE TONIGHT)
ISSUED AT 326 PM CDT WED JUL 8 2015
MAIN FOCUS FOR TONIGHT IS THE POTENTIAL FOR SEVERE WEATHER ACROSS
PARTS OF SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS THROUGH MID TO
LATE EVENING. THE LATEST RAP RUN HAS BACKED OFF THE INSTSABILITY,
BOTH IN NORTHWARD PROGRESSION AS THE WARM FRONT MOVES NORTH, AND IN
MAGNITUDE. REGARDLESS 1000-1500 J/KG SBCAPE NOSES UP INTO OUR CWFA
FROM NEAR ELLINGTON UP TO SALEM. 200-300 M2/S2 OF 0-3KM HELICITY
AND AROUND 100 M2/S2 0-1KM HELICITY IS PLENTY OF SHEAR TO PROMOTE
ROTATING UPDRAFTS AND A FEW TORNADOES. LIMITING FACTOR IS THE
FAIRLY EXTENSIVE CLOUD COVER ACROSS SOUTHERN MISSOURI AND ILLINOIS
ALONG WITH WANING DIURNAL HEATING. TRULY WOULDN'T BE SURPRISED TO
GET A TORNADO WATCH BEFORE THE AFTERNOON IS OVER, BUT I WOULDN'T
THINK THE THREAT WILL LAST TOO LONG INTO THE EVENING.
OTHER CONCERN IS CONTINUING HEAVY RAIN THREAT. CENTRAL AND PARTS OF
NORTHEAST MISSOURI FLASH FLOOD WATCH DROPS AT 00Z, WITH THE
REMAINDER OF THE AREA CONTINUING UNTIL 06Z. WHILE I THINK THE
THREAT FOR TRULY HEAVY RAIN IS LOW ACROSS CENTRAL INTO NORTHEAST
MISSOURI AND MUCH OF WEST CENTRAL AND SOUTHWEST ILLINOIS, WE ARE SO
WET THAT I THINK THE WATCH IS STILL VALID UNTIL THE RAIN ENDS THIS
EVENING. FURTHER SOUTH, POTENTIAL FOR FLASH FLOODING WITH ANY
THUNDERSTORMS THAT TRAIN IS STILL A VERY REAL THREAT.
CARNEY
.LONG TERM: (THURSDAY THROUGH NEXT WEDNESDAY)
ISSUED AT 356 PM CDT WED JUL 8 2015
QUASI-ZONAL FLOW ALOFT WILL PERSIST THROUGH THE END OF THE WEEK.
THE COLD FRONT WHICH PUSHES THROUGH TONIGHT DOESN'T GET VERY FAR
SOUTH BEFORE STALLING EARLY THURSDAY MORNING. NAM AND GFS SEEM TO
BE IN PRETTY GOOD AGREEMENT THAT THE LOW LEVEL BAROCLINIC ZONE WILL
STALL OVER SOUTEHRN MISSOURI OR NORTHERN ARKANSAS. THERE WILL BE A
CONTINUING CHANCE FOR THUNDERSTORMS IN THE VICINITY OF THE FRONT AS
IT LOITERS OVER SOUTHERN MISSOURI THROUGH THURSDAY INTO, THEN
BOTH THE GFS AND NAM BRING A SHORTWAVE THROUGH IN THE ZONAL FLOW
ALOFT WHICH ENVIGORATES THE LOW LEVEL JET AND PUSHES THE
BAROCLINIC ZONE BACK NORTH LATE THURSDAY NIGHT AND FRIDAY RESULTING
IN HIGHER CHANCES OF RAIN ACROSS MUCH OF THE OF THE AREA. LOW LEVEL
SOUTHWEST FLOW DEVELOPS AS FRIDAY INTO THE WEEKEND AS A 5960M 500MB
RIDGE SPINS OVER THE SOUTHERN PLAINS. SHOULD THEREFORE SEE SOME
REAL JULY HEAT THIS WEEKEND WITH TEMPERATURES IN THE UPPER 80S AND
LOWER 90S. RAIN CHANCES THIS WEEEKEND WILL BE LIMITED TO NORTHERN
PORTIONS OF THE AREA WHICH WILL BE FURTHER AWAY FROM THE LARGE-SCALE
SUBSIDENCE PROVIDED BY THE UPPER RIDGE. RIDGE WILL RETROGRADE OVER
THE ROCKIES NEXT WEEK ALLOWING FOR NORTHWEST FLOW TO DEVELOP ALOFT.
THIS WILL BRING SLIGTLY COOLER TEMPERATURES AND RAIN CHANCES BACK TO
THE REST OF THE AREA.
CARNEY
&&
.AVIATION: (FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 1224 PM CDT WED JUL 8 2015
WARM FRONT IS TRYING TO SLOWLY LIFT NORTH TODAY IN RESPONSE TO AN
AREA OF LOW PRESSURE ACROSS WEST-CENTRAL MISSOURI.
CURRENTLY...WARM FRONT IS DRAPED JUST NORTH OF KFAM AS OF 1700
UTC. KCOU AND KUIN WILL STAY TO THE NORTH OF THE BOUNDARY AND WILL
DEAL WITH IFR CEILINGS AND LIGHT/MODERATE RAIN THROUGH THE
AFTERNOON HOURS. FOR THE METRO TAFS...APPEARS THAT A NARROW WINDOW
FOR THUNDERSTORMS TO DEVELOP LATE THIS AFTERNOON STILL APPEARS
LIKELY AND KEPT IN TAF. HOWEVER...IF WARM FRONT DOES NOT MAKE IT
AS FAR NORTH AS ANTICIPATED...THEN THE CHANCES OF THUNDER WOULD
DIMINISH. IFR CEILINGS AND VISIBILITIES LIKELY TONIGHT BEHIND THE
AREA OF LOW PRESSURE WITH IMPROVING CONDITIONS LATE TONIGHT AND
INTO THE DAY ON THURSDAY. WINDS WILL BECOME WESTERLY BEHIND THE
AREA OF LOW PRESSURE TONIGHT WITH A DIFFICULT WIND FORECAST
THROUGH EARLY THIS EVENING...PARTICULARLY FOR THE METRO TAFS DUE
TO THE AFOREMENTIONED WARM FRONT.
SPECIFICS FOR KSTL:
WARM FRONT IS TRYING TO SLOWLY LIFT NORTH TODAY IN RESPONSE TO AN
AREA OF LOW PRESSURE ACROSS WEST-CENTRAL MISSOURI.
CURRENTLY...WARM FRONT IS DRAPED JUST NORTH OF KFAM AS OF 1700
UTC. FOR LAMBERT FIELD...APPEARS THAT A NARROW WINDOW FOR
THUNDERSTORMS TO DEVELOP LATE THIS AFTERNOON STILL APPEARS LIKELY
AND KEPT IN TAF. HOWEVER...IF WARM FRONT DOES NOT MAKE IT AS FAR
NORTH AS ANTICIPATED...THEN THE CHANCES OF THUNDER WOULD DIMINISH.
IFR CEILINGS AND VISIBILITIES LIKELY TONIGHT BEHIND THE AREA OF
LOW PRESSURE WITH IMPROVING CONDITIONS LATE TONIGHT AND THROUGH THE
DAY ON THURSDAY. WINDS WILL BECOME WESTERLY BEHIND THE AREA OF LOW
PRESSURE TONIGHT WITH A DIFFICULT WIND FORECAST THROUGH EARLY THIS
EVENING...PARTICULARLY DUE TO THE AFOREMENTIONED WARM FRONT AND
ITS UNCERTAIN NORTHWARD PUSH.
GOSSELIN
&&
.PRELIMINARY POINT TEMPS/POPS:
SAINT LOUIS 63 79 69 89 / 80 10 60 30
QUINCY 57 75 63 85 / 80 10 60 50
COLUMBIA 59 77 66 88 / 60 20 60 30
JEFFERSON CITY 61 79 67 89 / 60 30 60 30
SALEM 67 77 66 87 / 80 20 40 30
FARMINGTON 67 80 67 90 / 80 40 40 10
&&
.LSX WATCHES/WARNINGS/ADVISORIES:
MO...FLASH FLOOD WATCH UNTIL 1 AM CDT THURSDAY FOR CRAWFORD MO-IRON
MO-JEFFERSON MO-LEWIS MO-LINCOLN MO-MADISON MO-MARION MO-
PIKE MO-RALLS MO-REYNOLDS MO-ST. CHARLES MO-ST. FRANCOIS MO-
ST. LOUIS CITY MO-ST. LOUIS MO-STE. GENEVIEVE MO-WASHINGTON
MO.
FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR AUDRAIN MO-
BOONE MO-CALLAWAY MO-COLE MO-FRANKLIN MO-GASCONADE MO-KNOX
MO-MONITEAU MO-MONROE MO-MONTGOMERY MO-OSAGE MO-SHELBY MO-
WARREN MO.
IL...FLASH FLOOD WATCH UNTIL 1 AM CDT THURSDAY FOR ADAMS IL-BOND IL-
BROWN IL-CALHOUN IL-CLINTON IL-FAYETTE IL-GREENE IL-JERSEY
IL-MACOUPIN IL-MADISON IL-MARION IL-MONROE IL-MONTGOMERY IL-
PIKE IL-RANDOLPH IL-ST. CLAIR IL-WASHINGTON IL.
&&
WFO LSXHazardous weather outlook, Jul 8, 3:33 PM CST, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
433 PM CDT WED JUL 8 2015
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-091200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
433 PM CDT WED JUL 8 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.
.DAY ONE...TONIGHT
ISOLATED SEVERE THUNDERSTORMS REMAIN POSSIBLE ACROSS PARTS OF
SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS...GENERALLY ALONG AND
SOUTH OF THE INTERSTATE CORRIDOR. ISOLATED DAMAGING WINDS AND
BRIEF TORNADOES ARE THE PRIMARY SEVERE WEATHER THREATS.
HEAVY RAIN AND FLASH FLOODING CONTINUES TO BE POSSIBLE THROUGH THE
EVENING ACROSS THE MAJORITY OF THE AREA.
MAJOR FLOODING CONTINUES ON ALL POINTS OF THE ILLINOIS RIVER FROM
LA GRANGE TO THE CONFLUENCE OF THE MISSISSIPPI RIVER.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE THREAT OF THUNDERSTORMS WILL CONTINUE FOR MUCH OF THE AREA
THURSDAY AND FRIDAY AS WELL AS SUNDAY NIGHT THROUGH TUESDAY.
MAJOR FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER INTO EARLY
NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED FOR SEVERE WEATHER THIS
EVENING. ADDITIONALLY...HEAVY RAINFALL AND FLOODING REPORTS ARE
APPRECIATED.
CARNEY
Tornado, Washington
- When
- July 8, 5:43 PM CST to 5:45 PM CST
- Where
- Washington County, 1.75 mi ENE of Caledonia to 1.91 mi ENE of Caledonia
- Rating
- EF0
- Path length
- 0.18 mi
- Path width
- 100 yd
- Reported by
- Trained Spotter
- Coordinates
- 37.783, -90.752
A tornado briefly touched down north of Caledonia in a wooded area. It was captured on video by two different trained spotters. Tree debris could be seen in the air once it touched down. No other damage was found or reported. It was rated EF0 with a max path length of approximately two tenths of a mile and an estimated path width of 100 yards.
Tornado, Jefferson
- When
- July 8, 6:06 PM CST to 6:07 PM CST
- Where
- Jefferson County, 0.68 mi WNW of Rush Tower to 0.57 mi WNW of Rush Tower
- Rating
- EF0
- Path length
- 0.15 mi
- Path width
- 50 yd
- Reported by
- Trained Spotter
- Coordinates
- 38.154, -90.311
A tornado briefly touched down in a wooded area about 7 miles southeast of Festus. Trained spotters caught it on video. Only damage seen was to some trees. It was rated EF0 with a path length of 0.15 miles and a max path width of approximately 50 yards.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flood in Illinois, July 8 to 9, 2015$500,000 · 3 events
- Hail in Texas, July 8, 2015$350,000 · 2.75 in hail · 2 events
- Tornado and Damaging Wind in Missouri, July 8, 2015$75,000 · EF1 · 2 events
- Damaging Winds in North Carolina, July 8, 20152 injured · $58,000 · 64 kt wind · 10 events
- Damaging Winds in Georgia, July 8, 2015$116,000 · 60 kt wind · 4 events
- Flash Flooding and Lightning Strike in Illinois, July 8 to 9, 2015$45,000 · 5 events
- Tornado and Hail in Illinois, July 8, 2015$6,000 · EF1 · 2 events
- Flash Flooding and Hail in Texas, July 8 to 9, 20152.75 in hail · 18 events
- Flash Flooding and Hail in Nevada, July 8, 2015$16,000 · 56 kt wind · 8 events
- Flash Flooding and Hail in New Mexico, July 8, 2015$6,000 · 1.5 in hail · 15 events
- Damaging Winds in North Carolina, July 8, 2015$16,000 · 55 kt wind · 4 events
- Flash Flooding and Flood in Virginia, July 8, 201512 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 599361, 599362.